Alert archive / Nebraska / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 76, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 1, 2024, 6:31 PM MDT for Garden County, Nebraska. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2024, 6:31 PM MDT (00:31 UTC)
- Expired
- Jun 1, 2024, 7:15 PM MDT
- In force
- 44 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Garden County, NE
The radar
The North Platte radar (KLNX), 161 km from the middle of the area, began a volume at 00:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 3:51 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.5 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1830 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1307 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 5.4
The text
As transmitted.
049
WUUS53 KLBF 020031
SVRLBF
NEC069-020115-
/O.NEW.KLBF.SV.W.0076.240602T0031Z-240602T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
631 PM MDT Sat Jun 1 2024
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Northwestern Garden County in the Panhandle of Nebraska...
* Until 715 PM MDT.
* At 631 PM MDT, a severe thunderstorm was located 7 miles north of
Lisco, or 20 miles northwest of Oshkosh, moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Lisco, Crescent Lake National Wildlife Refuge, Richardson Lake,
Mumper, Rackett, Dogtown Flats, Deer Lake, Adams Flats, and Sugar
Loaf Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4186 10227 4153 10215 4147 10264 4174 10264
4174 10266 4175 10267 4177 10267
TIME...MOT...LOC 0031Z 252DEG 29KT 4161 10263
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
MBS3 follow-up statements
281
WWUS53 KLBF 020048
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
648 PM MDT Sat Jun 1 2024
NEC069-020115-
/O.CON.KLBF.SV.W.0076.000000T0000Z-240602T0115Z/
Garden NE-
648 PM MDT Sat Jun 1 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM MDT
FOR CENTRAL GARDEN COUNTY...
At 648 PM MDT, a severe thunderstorm was located near Crescent Lake
National Wildlife Refuge, or 17 miles north of Oshkosh, moving east
at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Crescent Lake National Wildlife Refuge, Deer Lake, Mumper, Adams
Flats, and Dogtown Flats.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4186 10227 4159 10220 4156 10254 4178 10260
TIME...MOT...LOC 0048Z 252DEG 29KT 4165 10245
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
MBS705
WWUS53 KLBF 020101
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
701 PM MDT Sat Jun 1 2024
NEC069-020115-
/O.CON.KLBF.SV.W.0076.000000T0000Z-240602T0115Z/
Garden NE-
701 PM MDT Sat Jun 1 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM MDT
FOR NORTH CENTRAL GARDEN COUNTY...
At 701 PM MDT, a severe thunderstorm was located near Crescent Lake
National Wildlife Refuge, or 21 miles north of Oshkosh, moving
northeast at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Crescent Lake National Wildlife Refuge, Deer Lake, Mumper, and Adams
Flats.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4163 10221 4164 10242 4180 10252 4186 10227
TIME...MOT...LOC 0101Z 247DEG 29KT 4171 10234
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
MBS166 WWUS53 KLBF 020110 SVSLBF Severe Weather Statement National Weather Service North Platte NE 710 PM MDT Sat Jun 1 2024 NEC069-020119- /O.EXP.KLBF.SV.W.0076.000000T0000Z-240602T0115Z/ Garden NE- 710 PM MDT Sat Jun 1 2024 ...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL GARDEN COUNTY WILL EXPIRE AT 715 PM MDT... The storm which prompted the warning has moved out of the area but remains severe so a new warning has been issued. LAT...LON 4163 10221 4164 10242 4180 10252 4186 10227 TIME...MOT...LOC 0109Z 252DEG 29KT 4173 10227 $$ MBS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 6:15 PM MDT, 16 minutes earlier. Its key messages:
- Storms are anticipated to move into the area late this afternoon and evening, with potential for very large hail, damaging winds, and an isolated tornado.
- Confidence in potential for a high impact event is increasing for late Sunday afternoon/evening, for a line of severe thunderstorms capable of producing widespread wind gusts at or above 70mph across central and western Nebraska.
- Additional threats for thunderstorms exist Monday and Tuesday, though the threat for any severe weather remains uncertain.
Area forecast discussion, Jun 1, 6:15 PM MDT, 16 minutes before
Area Forecast Discussion National Weather Service North Platte NE 715 PM CDT Sat Jun 1 2024 .KEY MESSAGES... - Storms are anticipated to move into the area late this afternoon and evening, with potential for very large hail, damaging winds, and an isolated tornado. - Confidence in potential for a high impact event is increasing for late Sunday afternoon/evening, for a line of severe thunderstorms capable of producing widespread wind gusts at or above 70mph across central and western Nebraska. - Additional threats for thunderstorms exist Monday and Tuesday, though the threat for any severe weather remains uncertain. && .SHORT TERM /THROUGH SUNDAY NIGHT/... Issued at 414 PM CDT Sat Jun 1 2024 Showers and thunderstorms that brought some large hail to portions of western Nebraska before daybreak have moved off to the east and dissipated. Visible satellite shows that an earlier well defined bubble high over central Nebraska and a lingering outflow boundary have started to erode under strong diurnal mixing, but anticipate hints of the boundary will linger for a bit. Further upstream thunderstorms have started to develop over the higher terrain in Wyoming and Colorado with a dry line extending from southeast WY down through eastern Colorado. Anticipate the dry line will push eastward and generate new convection that will grow upscale as it encounters more moisture and surface based CAPE values at or above 2500J/kg. The environment is well sheared with 0-6km bulk shear values at or above 40kt and long hodographs that develop better curvature as the convection moves into western and southwest Nebraska early this evening, along with lapse rates at least moderately steep surface and aloft. Initial mode of convection looks to be supercells that will build southeastward sliding along the ribbon of unstable air from the western sandhills through southwest Nebraska into northeastern Kansas. Initial storms closest to where the dry line moves into the axis of unstable air from about Hwy 61 westward will be capable of producing large to very large hail, damaging winds, and an isolated tornado. Later this evening into early tonight as storms move thorugh southwest/south central Nebraska generally along/south of I-80 there may be some clustering of storms into a loose MCS as outflows consolidate with primarily wind/hail threats before diminishing and moving off to the east before Midnight. With the expected slow movement of storms there will also be potential for locally heavy rainfall and flooding. Lingering elevated instability and an amplifying low level jet will maintain an opportunity to for isolated/widely scattered storms going overnight but with the axis of the jet shifting east any activity before sunrise may be confined to Hwy 183 eastward or possibly even Hwy 281 east. We get a break in convection Sunday morning but the break will be brief as a cold front approaching from the west. The airmass will rapidly destabilize ahead of the front with surface based CAPE values at or above 2500J/kg and steep lapse rates aloft. Some mid level drying and a small inverted-v evident in model soundings near the surface will boost DCAPE values to around 1500J/kg and present a good signal for potential of significant winds. Anticipate convection will develop ahead of the front entering the western sandhills mid to late afternoon, then rapidly grow upscale into a linear MCS that will cross the entire region through Sunday evening before exiting to the east before Midnight. The majority of mesoscale guidance is in good agreement depicting potential for a high impact event with potential for winds at or above 70mph over a fairly large area, along with large hail, late Sunday afternoon through Sunday evening. This bears close watching, especially for anyone traveling or with outdoor plans. && .LONG TERM /MONDAY THROUGH SATURDAY/... Issued at 414 PM CDT Sat Jun 1 2024 Progressive flow regime with a series of shallow trofs moving through the northern tier of states will keep active weather across central and western Nebraska into the first part of next week before a large ridge starts to build over the western US. Additional thunderstorm threats will persist into Monday and Tuesday, though confidence is not high with respect location and timing of best thunderstorm potential. Drier conditions are then expected into midweek as the western ridge builds. Differences in guidance locations of features creates uncertainty late week and beyond, but will have to watch for potential of thunderstorm development late next week in northwest flow aloft depending on exactly where the upper ridge becomes established. && .AVIATION /00Z TAFS THROUGH 00Z MONDAY/... Issued at 705 PM CDT Sat Jun 1 2024 Scattered thunderstorms are likely to impact western through central Nebraska tonight. Gusty winds and hail could accompany the strongest storms. Outside of any thunderstorm activity expect VFR conditions to prevail with south to southeast winds at 10-15 kts. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...MBS LONG TERM...MBS AVIATION...Taylor
Hazardous weather outlook, Jun 1, 1:30 PM MDT, 5 hours 1 minute before
Hazardous Weather Outlook National Weather Service North Platte NE 230 PM CDT Sat Jun 1 2024 NEZ004>010-022>029-035>038-056>059-069>071-094-021930- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant- Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan- Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 230 PM CDT Sat Jun 1 2024 /130 PM MDT Sat Jun 1 2024/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...Tonight. Thunderstorms are expected to redevelop late this afternoon and evening across western Nebraska. These will move east across the area this evening. The primary threats are large to very large hail, damaging winds and locally heavy rainfall. A brief tornado cannot be ruled out. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Another round of strong to severe thunderstorms are possible Sunday afternoon and evening across the area. Large hail and damaging winds in excess of 75 miles per hour are the main severe threats. Thunderstorms are possible again Monday and Tuesday across much of western and north central Nebraska. At this time, the severe threat is uncertain. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening. Taylor
In the hours before
Local storm report, Jun 1, 3:50 PM MDT, 2 hours 41 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
450 PM CDT Sat Jun 1 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM Lightning 12 SE Hyannis 41.87N 101.61W
06/01/2024 Grant NE Public
Lightning struck and killed one cow on their
farmland from the storm.
&&
JGSpecial weather statement, Jun 1, 6:21 PM MDT, 10 minutes before
Special Weather Statement
National Weather Service North Platte NE
621 PM MDT Sat Jun 1 2024
NEZ022-020045-
Garden NE-
621 PM MDT Sat Jun 1 2024
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN GARDEN COUNTY
THROUGH 645 PM MDT...
At 621 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles northeast of The Intersection Of
Highway 385 And 92 to 7 miles west of Lisco. Movement was east at 35
mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Lisco, Crescent Lake National Wildlife Refuge, Richardson Lake,
Mumper, Dogtown Flats, Deer Lake, and Sugar Loaf Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 1100 PM MDT for
the Panhandle of Nebraska.
&&
LAT...LON 4191 10235 4146 10218 4140 10264 4174 10264
4175 10267 4183 10268
TIME...MOT...LOC 0021Z 252DEG 29KT 4171 10283 4147 10275
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
MBSThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 6:21 PM MDT | Special Weather Statement | LBF | Garden | 24 min |
| Jun 1, 6:42 PM MDT | Special Weather Statement | LBF | Garden | 33 min |
| Jun 1, 7:09 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Garden, Grant, Sheridan | 31 min |
| Jun 1, 7:11 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 49 min |
| Jun 1, 7:14 PM MDT | Special Weather Statement | LBF | Sheridan | 31 min |
| Jun 1, 8:01 PM MDT | Special Weather Statement | LBF | Sheridan | 44 min |
| Jun 1, 8:30 PM MDT | Special Weather Statement | LBF | Chase | 45 min |
| Jun 1, 8:52 PM MDT | Special Weather Statement | LBF | Cherry | 38 min |
| Jun 1, 9:31 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 30 min |
| Jun 1, 9:38 PM MDT | Special Weather Statement | LBF | Frontier | 52 min |
| Jun 1, 9:43 PM MDT | Special Weather Statement | LBF | Cherry | 47 min |
| Jun 1, 10:01 PM MDT | Severe Thunderstorm Warning | LBF | Frontier | 29 min |
| Jun 1, 10:27 PM MDT | Severe Thunderstorm Warning | LBF | Frontier | 33 min |
| Jun 1, 10:36 PM MDT | Special Weather Statement | LBF | Loup | 39 min |
| Jun 1, 11:04 PM MDT | Special Weather Statement | LBF | Boyd | 41 min |
| Jun 2, 2:15 AM MDT | Areal Flood Advisory | LBF | Holt, Wheeler | 3 hr |
| Jun 2, 2:48 PM MDT | Special Weather Statement | LBF | Sheridan | 42 min |
| Jun 2, 3:01 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 44 min |
| Jun 2, 3:18 PM MDT | Special Weather Statement | LBF | Garden | 27 min |
| Jun 2, 3:20 PM MDT | Special Weather Statement | LBF | Sheridan | 25 min |
| Jun 2, 3:29 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 46 min |
| Jun 2, 3:42 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 48 min |
| Jun 2, 3:44 PM MDT | Severe Thunderstorm Warning | LBF | Deuel | 46 min |
| Jun 2, 3:46 PM MDT | Special Weather Statement | LBF | Garden | 29 min |
| Jun 2, 4:13 PM MDT | Special Weather Statement | LBF | Deuel, Garden | 32 min |
| Jun 2, 4:25 PM MDT | Severe Thunderstorm Warning | LBF | Chase, Perkins | 50 min |
| Jun 2, 4:28 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Grant | 47 min |
| Jun 2, 4:47 PM MDT | Tornado Warning | LBF | Cherry | 28 min |
| Jun 2, 5:05 PM MDT | Special Weather Statement | LBF | Keith | 10 min |
| Jun 2, 5:09 PM MDT | Severe Thunderstorm Warning | LBF | Chase, Hayes, Keith, Lincoln, Perkins | 51 min |
| Jun 2, 5:16 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Hooker, Thomas | 44 min |
| Jun 2, 5:42 PM MDT | Severe Thunderstorm Warning | LBF | Chase, Hayes, Perkins | 18 min |
| Jun 2, 5:49 PM MDT | Severe Thunderstorm Warning | LBF | Hayes, Lincoln | 41 min |
| Jun 2, 5:52 PM MDT | Severe Thunderstorm Warning | LBF | Frontier, Hayes | 38 min |
| Jun 2, 5:57 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Hooker, Thomas | 33 min |
| Jun 2, 5:59 PM MDT | Special Weather Statement | LBF | Hooker, McPherson | 46 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.